Alert archive / Kansas / Special Weather Statements in 2016
Special Weather Statement, NWS Goodland, KS
NWS Goodland, KS issued this special weather statement at Jul 14, 2016, 6:21 AM MDT for Greeley County, Kansas. It was in force for 24 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2016, 6:21 AM MDT (12:21 UTC)
- Expired
- Jul 14, 2016, 6:45 AM MDT
- In force
- 24 min
- Issued by
- NWS Goodland, KS
County Greeley County, KS
The radar
The Goodland radar (KGLD), 114 km from the middle of the area, began a volume at 12:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Denver, CO (KDEN), launched 12:00Z, 0.4 hours before the alert went out and 211 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2163 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 6 m²/s²
- 0-3 km storm-relative helicity
- 88 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
004 WWUS83 KGLD 141221 SPSGLD SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 621 AM MDT THU JUL 14 2016 KSZ041-141245- GREELEY KS- 621 AM MDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY COUNTY UNTIL 645 AM MDT... AT 620 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF HORACE...OR 8 MILES SOUTHWEST OF TRIBUNE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GREELEY COUNTY. LAT...LON 3827 10192 3845 10192 3845 10157 3827 10157 TIME...MOT...LOC 1220Z 281DEG 25KT 3837 10184 $$ DLF
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this special weather statement went out at Jul 14, 5:19 AM MDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 14, 5:19 AM MDT, 1 hour 2 minutes before
Area Forecast Discussion National Weather Service Goodland KS 519 AM MDT THU JUL 14 2016 .SHORT TERM...(Today and tonight) Issued at 121 AM MDT Thu Jul 14 2016 Latest satellite and upper air analysis indicated nearly zonal flow over the Central Plains. Embedded in the zonal flow was an upper level short wave trough over Eastern Colorado. Ahead of the short wave trough a line of strong to severe thunderstorms had developed along a cold front that was moving south across the Tri-State Area. Latest storm activity is not as robust as initially thought or as widespread. If storm activity does not expand in coverage over the next few hours, will have to revisit rainfall chances for today. Today am currently expecting the line of storms from the overnight hours to continue moving east across the Tri-State Area. Models indicate the upper level short wave trough will deepen over the line of storms early this morning. Am expecting rainfall chances to end from west to east starting in the mid morning as the back edge of the line of storms begins to move into the area followed by subsidence. The storm activity should be east of the area by early afternoon if not before. During the late afternoon another upper level short wave trough will develop over the far western part of the area. This may trigger the next round of storms for the day. The storm chances will move over the west half of the Tri-State Area this evening before the short wave trough fills later in the evening. Overnight another upper level short wave trough will approach the Tri-State Area from the north. This one looks like it will just graze the northern part of the area, with most of the storm activity north of the Tri-State Area. .LONG TERM...(Friday through Wednesday) Issued at 137 AM MDT Thu Jul 14 2016 Friday chances for storms increase through the day as the upper level short wave trough to the north moves through the area. Am expecting storm activity to increase from northwest to southeast during the day. Friday evening another round of storms will move in from the west as another upper level short wave trough moves through. Most of the storm activity with this trough will be south of the Tri-State Area by midnight. Overnight the nose of the low level jet develops over Tri-State Area, with the best elevated CAPE over the eastern 1/3 of the area. Expect the best chances for storms over the east due to the much better CAPE and the stronger lift as an upper level short wave trough moves over the elevated CAPE field during the overnight hours. Saturday morning there maybe some lingering storms in the eastern part of the Tri-State Area as the upper level short wave trough departs and the nose of the low level jet dissipates. During the afternoon dry air and a cap will prevent any storms from developing despite the presence of an upper level short wave trough over the far west and far east parts of the area. Saturday night a strong upper level short wave trough will move across Central Nebraska, with lift possibly extending as far south as the central part of the Tri-State Area. Any storms that develop will be east of the area by sunrise Sunday. There will be a risk of strong to severe thunderstorms each day and night with damaging winds and large hail the primary threats. Regarding high temperatures, they will be coolest today then gradually warm as the upper level ridge moves closer to the Tri- State Area now through Saturday. The Sunday through Wednesday period is expected to be primarily dry and warm/hot across the Tri-State region. As the period progresses the ridge that has been impacting the region will strengthen and limit moisture from moving up into the CWA. The only way for precipitation chances to occur is if moisture from Arizona and the Gulf of California move into the region, which looks to be the case Monday night (but only slight chances were added to the forecast due to the uncertainty). Overall, with the dominate ridge sitting over the high plains temperatures are expected to be in the 90s to low 100s through the period. && .AVIATION...(For the 12Z TAFS through 12Z Friday morning) Issued at 514 AM MDT Thu Jul 14 2016 VFR conditions expected for the 12z TAFs. Scattered showers will be near KGLD for the first part of the TAF. Winds for the first few hours will be tricky to determine due to the outflow winds from the storm activity. Best guess is the winds should turn back to an easterly direction in a couple of hours. Some scattered storms may develop later this afternoon and evening west of KGLD. Overnight isolated storms may develop around KMCK. Do not have enough confidence at this time to place a mention of storms in the TAF. && .GLD Watches/Warnings/Advisories... KS...NONE. CO...NONE. NE...NONE. && SHORT TERM...JTL LONG TERM...JTL/CLT AVIATION...JTL
Hazardous weather outlook, Jul 14, 1:45 AM MDT, 4 hours 36 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GOODLAND KS 145 AM MDT THU JUL 14 2016 COZ090>092-KSZ001>004-013>016-027>029-041-042-NEZ079>081-150745- YUMA COUNTY-KIT CARSON COUNTY-CHEYENNE COUNTY-CHEYENNE-RAWLINS- DECATUR-NORTON-SHERMAN-THOMAS-SHERIDAN-GRAHAM-WALLACE-LOGAN-GOVE- GREELEY-WICHITA-DUNDY-HITCHCOCK-RED WILLOW- 145 AM MDT THU JUL 14 2016 /245 AM CDT THU JUL 14 2016/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL COLORADO... EXTREME SOUTHWEST NEBRASKA AND NORTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE THIS MORNING WITH THE MAIN THREAT BEING QUARTER SIZE HAIL AND 60 MPH WIND GUSTS. THIS AFTERNOON AND EVENING STRONG TO POSSIBLY SEVERE THUNDERSTORMS ARE POSSIBLE WEST OF HIGHWAY 27 THEN NORTH OF HIGHWAY 36. MAIN HAZARDS WILL BE WIND GUSTS UP TO 60 MPH AND HAIL UP TO QUARTER SIZE. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... FRIDAY THROUGH SATURDAY...SEVERAL ROUNDS OF SHOWERS AND THUNDERSTORMS ARE EXPECTED MAINLY DURING THE EVENING AND OVERNIGHT HOURS. SOME STORMS WILL HAVE THE POTENTIAL TO PRODUCE LARGE HAIL...STRONG WINDS AND LOCALLY HEAVY RAINFALL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME. JTL
In the hours before
Special weather statement, Jul 14, 3:44 AM MDT, 2 hours 37 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 344 AM MDT THU JUL 14 2016 COZ091-141000- KIT CARSON COUNTY CO- 344 AM MDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL KIT CARSON COUNTY UNTIL 400 AM MDT... AT 344 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 5 MILES NORTHEAST OF VONA...OR 5 MILES NORTHWEST OF STRATTON...MOVING EAST AT 40 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF CENTRAL KIT CARSON COUNTY. LAT...LON 3932 10277 3942 10275 3941 10244 3930 10246 TIME...MOT...LOC 0944Z 273DEG 35KT 3936 10268 LUNDQUIST
Special weather statement, Jul 14, 4:29 AM MDT, 1 hour 52 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 529 AM CDT THU JUL 14 2016 KSZ015-141045- SHERIDAN KS- 529 AM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SHERIDAN COUNTY UNTIL 545 AM CDT... AT 529 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 6 MILES SOUTH OF SELDEN...OR 10 MILES NORTHWEST OF HOXIE...MOVING EAST AT 45 MPH. WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOXIE...SELDEN AND SEGUIN. LAT...LON 3934 10036 3934 10072 3952 10071 3957 10037 TIME...MOT...LOC 1029Z 265DEG 39KT 3944 10060 LUNDQUIST
Special weather statement, Jul 14, 4:43 AM MDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 543 AM CDT THU JUL 14 2016 KSZ015-141100- SHERIDAN KS- 543 AM CDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN SHERIDAN COUNTY UNTIL 600 AM CDT... AT 542 AM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES NORTHEAST OF HOXIE...MOVING EAST AT 35 MPH. WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... HOXIE AND STUDLEY. LAT...LON 3937 10050 3955 10051 3956 10016 3934 10016 TIME...MOT...LOC 1042Z 268DEG 29KT 3947 10037 LUNDQUIST
Local storm report, Jul 14, 5:23 AM MDT, 58 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE GOODLAND KS
523 AM MDT THU JUL 14 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0948 PM HAIL 1 S GOODLAND 39.33N 101.71W
07/13/2016 E1.00 INCH SHERMAN KS NWS EMPLOYEE
LASTED A MINUTE. MOSTLY PEA SIZE HAIL WITH SOME NICKEL
SIZE AND A FEW QUARTER SIZE HAIL.
1247 AM TSTM WND GST GOODLAND 39.35N 101.71W
07/14/2016 M55.00 MPH SHERMAN KS ASOS
&&
CLTSpecial weather statement, Jul 14, 6:05 AM MDT, 16 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 605 AM MDT THU JUL 14 2016 KSZ041-141215- GREELEY KS- 605 AM MDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN GREELEY COUNTY UNTIL 615 AM MDT... AT 605 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 8 MILES SOUTHWEST OF HORACE...OR 10 MILES SOUTHWEST OF TRIBUNE...MOVING EAST AT 45 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. LOCATIONS IMPACTED INCLUDE... TRIBUNE AND HORACE. THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO STATIONS AND AVAILABLE TELEVISION STATIONS FOR ADDITIONAL INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE. LAT...LON 3830 10203 3851 10199 3849 10167 3829 10173 TIME...MOT...LOC 1205Z 278DEG 37KT 3839 10191 LUNDQUIST
Special weather statement, Jul 14, 6:21 AM MDT, 0 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 621 AM MDT THU JUL 14 2016 KSZ041-141245- GREELEY KS- 621 AM MDT THU JUL 14 2016 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN GREELEY COUNTY UNTIL 645 AM MDT... AT 620 AM MDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7 MILES SOUTH OF HORACE...OR 8 MILES SOUTHWEST OF TRIBUNE...MOVING EAST AT 30 MPH. NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM. THIS STORM WILL REMAIN OVER MAINLY RURAL AREAS OF SOUTHEASTERN GREELEY COUNTY. LAT...LON 3827 10192 3845 10192 3845 10157 3827 10157 TIME...MOT...LOC 1220Z 281DEG 25KT 3837 10184 DLF
The office that day
Everything else NWS Goodland, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 13, 9:50 PM MDT | Severe Thunderstorm Warning | GLD | Sherman | 10 min |
| Jul 13, 10:48 PM MDT | Special Weather Statement | GLD | Cheyenne | 12 min |
| Jul 13, 10:59 PM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 46 min |
| Jul 13, 11:06 PM MDT | Special Weather Statement | GLD | Cheyenne | 9 min |
| Jul 13, 11:13 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 47 min |
| Jul 13, 11:47 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 43 min |
| Jul 13, 11:51 PM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 39 min |
| Jul 14, 12:26 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Sherman | 49 min |
| Jul 14, 12:43 AM MDT | Severe Thunderstorm Warning | GLD | Decatur, Rawlins | 34 min |
| Jul 14, 1:00 AM MDT | Severe Thunderstorm Warning | GLD | Logan, Sherman, Thomas | 45 min |
| Jul 14, 1:32 AM MDT | Special Weather Statement | GLD | Graham | 13 min |
| Jul 14, 1:46 AM MDT | Special Weather Statement | GLD | Thomas | 29 min |
| Jul 14, 2:07 AM MDT | Severe Thunderstorm Warning | GLD | Sheridan | 38 min |
| Jul 14, 2:26 AM MDT | Special Weather Statement | GLD | Gove | 34 min |
| Jul 14, 2:55 AM MDT | Severe Thunderstorm Warning | GLD | Gove, Graham, Sheridan | 50 min |
| Jul 14, 3:03 AM MDT | Severe Thunderstorm Warning | GLD | Sherman, Wallace | 25 min |
| Jul 14, 4:06 AM MDT | Severe Thunderstorm Warning | GLD | Greeley | 39 min |
| Jul 14, 4:29 AM MDT | Special Weather Statement | GLD | Sheridan | 16 min |
| Jul 14, 4:43 AM MDT | Special Weather Statement | GLD | Sheridan | 17 min |
| Jul 14, 6:05 AM MDT | Special Weather Statement | GLD | Greeley | 10 min |
| Jul 13, 9:58 PM MDT | Special Weather Statement | GLD | Kit Carson | 17 min |
| Jul 13, 10:20 PM MDT | Special Weather Statement | GLD | Kit Carson | 10 min |
| Jul 13, 10:29 PM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jul 13, 10:31 PM MDT | Special Weather Statement | GLD | Yuma | 14 min |
| Jul 13, 10:35 PM MDT | Severe Thunderstorm Warning | GLD | Yuma | 40 min |
| Jul 13, 10:47 PM MDT | Special Weather Statement | GLD | Kit Carson | 13 min |
| Jul 13, 11:10 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson, Yuma | 50 min |
| Jul 14, 2:12 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 48 min |
| Jul 14, 2:44 AM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 32 min |
| Jul 14, 3:44 AM MDT | Special Weather Statement | GLD | Kit Carson | 16 min |
| Jul 14, 6:26 AM MDT | Special Weather Statement | GLD | Yuma | 34 min |
| Jul 14, 7:45 AM MDT | Special Weather Statement | GLD | Phillips | 15 min |
| Jul 14, 8:54 AM MDT | Severe Thunderstorm Warning | GLD | Yuma | 24 min |
| Jul 14, 2:01 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 44 min |
| Jul 14, 2:02 PM MDT | Special Weather Statement | GLD | Yuma | 13 min |
| Jul 14, 2:38 PM MDT | Special Weather Statement | GLD | Kit Carson | 22 min |
| Jul 14, 2:46 PM MDT | Special Weather Statement | GLD | Cheyenne | 14 min |
| Jul 14, 3:03 PM MDT | Special Weather Statement | GLD | Cheyenne | 12 min |
| Jul 14, 3:15 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 45 min |
| Jul 14, 3:23 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 52 min |
| Jul 14, 4:11 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 34 min |
| Jul 14, 4:43 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 22 min |
| Jul 14, 4:54 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 36 min |
| Jul 14, 5:14 PM MDT | Special Weather Statement | GLD | Cheyenne | 16 min |
| Jul 14, 5:17 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne, Kit Carson | 28 min |
| Jul 14, 5:24 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 21 min |
| Jul 14, 5:31 PM MDT | Severe Thunderstorm Warning | GLD | Cheyenne | 18 min |
| Jul 14, 5:40 PM MDT | Severe Thunderstorm Warning | GLD | Kit Carson | 35 min |
Nearby
Special Weather Statements in Kansas, 2016Every special weather statement in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.